| Catalog Number |
399.092 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Unknown when device malfunctioned.A device history record (dhr) review was performed for part #: 399.092, lot #: 5014957: manufacturing location: (b)(4), manufacturing date: 22.May.2007: no non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Service history review (shr) was performed on part #: 399.092, lot #: 5014957: no service history review can be performed as part number 399.092 with lot number(s) 5014957/5546342 is a lot/batch controlled item.The manufacture date of this item is 22-jun-2007.The source of the manufacture date is the release to warehouse date.The service history review is unconfirmed.Service and repair evaluation was performed on the subject device.The customer reported the one of the tines broke off the forceps.The repair technician reported the tine broke off and the device was in two pieces.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that a reduction forceps with points was discovered to have broken during an unknown surgery on an unknown date.A tine has broken off of the forceps (the device is in two pieces).There is no additional information anticipated regarding the procedure or patient.This report is for one (1) reduction forceps.This is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
A product development investigation was performed.A visual inspection, dhr review, and drawing review were performed as part of this investigation.The 399.092 lot number 5014957 reduction forceps were returned and reported to have broken during surgery.This condition is confirmed; one of the pointed arms of the forceps has broken at the junction of the two arms.No new malfunctions were observed during the course of this investigation.This complaint condition was likely caused by over ten years of consistent use and possible rough handling during surgery or sterile processing; however, this complaint is not likely a result of any design or manufacturing related deficiency.The 399.092 reduction forceps is an instrument routinely used in the pelvic implants and instruments system.The device was manufactured in 5/2007 and is over ten years old.The balance of the returned device is in fairly worn condition with some markings and superficial wear.Relevant drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The condition of the returned device does agree with the complaint description.Whether the complaint condition for this device can be replicated is not applicable for this condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Service history review (shr) was performed on part #: 399.092, lot #: 5014957: no service history review can be performed as part number 399.092 with lot number(s) 5014957/5553176 is a lot/batch controlled item.The manufacture date of this item is 22-may-2007.The source of the manufacture date is the release to warehouse date.The service history review is unconfirmed.Please launch a device history record review (dhr).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.